Alert archive / Missouri / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Springfield, MO

July 15, 202131 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Jul 15, 2021, 3:20 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 15, 2021, 4:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2021, 3:20 AM CDT (08:20 UTC)
In effect from
Jul 15, 2021, 4:00 PM CDT
Expired
Jul 16, 2021, 1:00 PM CDT
In force
21 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WGUS63 KSGF 150820
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
320 AM CDT Thu Jul 15 2021

KSZ073-097-101-MOZ066-077-088-093-101-151630-
/O.NEW.KSGF.FF.A.0007.210715T2100Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Carthage, Stippville, Chicopee, Goodman,
Noel, Lowell, Columbus, Fort Scott, Neutral, South West City,
Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar,
Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee
Station, Nevada, and Sherwin
320 AM CDT Thu Jul 15 2021

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY 
AFTERNOON...

The National Weather Service in Springfield has issued a

* Flash Flood Watch for Portions of southeast Kansas, including the 
  following areas, Bourbon, Cherokee and Crawford. Portions of 
  Missouri, including the following areas, Barton, Jasper, McDonald, 
  Newton and Vernon.

* From this afternoon through Friday afternoon.

* Repeating heavy rain over the same locations will be possible as 
  thunderstorms develop late this afternoon and continue into 
  tonight.

* Localized flash flooding will be possible. Watch for flash 
  flooding in areas where heavy rain has occurred or has occurred 
  upstream from your location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Lindenberg
5 follow-up statements
324 
WGUS63 KSGF 152047
FFASGF

Flood Watch
National Weather Service Springfield MO
347 PM CDT Thu Jul 15 2021

KSZ073-097-101-MOZ066-077-088-093-101-160900-
/O.CON.KSGF.FF.A.0007.210715T2100Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Carthage, Stippville, Chicopee, Goodman,
Noel, Lowell, Columbus, Fort Scott, Neutral, South West City,
Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar,
Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee
Station, Nevada, and Sherwin
347 PM CDT Thu Jul 15 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY 
AFTERNOON...

The Flash Flood Watch continues for

* Portions of southeast Kansas, including the following areas, 
  Bourbon, Cherokee and Crawford. Portions of Missouri, including 
  the following areas, Barton, Jasper, McDonald, Newton and Vernon.

* Through Friday afternoon.

* Periods of thunderstorms through early Friday will have the 
  potential to produce a quick one to two inches of rain with 
  locally higher amounts. High rainfall rates will support flash 
  flood potential in the watch area.

* Small creeks, poor drainage areas,  and low water crossings will 
  be especially prone to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DSA
837 
WGUS63 KSGF 160224
FFASGF

Flood Watch
National Weather Service Springfield MO
924 PM CDT Thu Jul 15 2021

KSZ073-097-101-MOZ066-077-088-093-101-161030-
/O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Carthage, Stippville, Chicopee, Goodman,
Noel, Lowell, Columbus, Fort Scott, Neutral, South West City,
Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar,
Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee
Station, Nevada, and Sherwin
924 PM CDT Thu Jul 15 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of southeast Kansas, including the following areas, 
  Bourbon, Cherokee and Crawford. Portions of Missouri, including 
  the following areas, Barton, Jasper, McDonald, Newton and Vernon.

* Through Friday afternoon.

* Clusters of thunderstorms extending across southern Kansas will 
  move eastward through southeast Kansas into western Missouri 
  overnight.  Pockets of two to four inches of rain will be 
  possible...leading to flash flooding.

* Small creeks, poor drainage areas,  and low water crossings will 
  be especially prone to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

SR
462 
WGUS63 KSGF 160745
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
245 AM CDT Fri Jul 16 2021

MOZ055>058-067>071-078>083-089>092-094>096-102>105-161545-
/O.EXA.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Barry-Stone-Taney-Ozark-
Including the cities of Crockerville, Madry, Bolivar, Lake Ozark,
Squires, Cole Camp, March, Decaturville, Plato, Olive, Crane,
Vanzant, Windyville, Rome, Laurie, Stockton, Greenfield,
Pittsburg, Silver Dollar City, Waynesville, Elsey, Eldon,
Branson, Darien, Jadwin, Roby, Duncan, Northview, Whitakerville,
Monett, Mora, Laquey, Aurora, Lynchburg, Wasola, Northwye, Howes,
Forsyth, Hollister, Lockwood, Caplinger Mills, Christian Center,
Kimberling City, Hermitage, Rolla, Stover, Dawson, Filley,
Quincy, Springfield, Vichy, Village of Four Seasons, Cedar
Springs, Tiffin, Lake Spring, Bangert, Johnson City, Seymour,
Buffalo, Mountain Grove, Ozark, Nixa, Mansfield, Roach,
Camdenton, Charity, Lincoln, Weaubleau, Indian Point, Rocky
Mount, Goodhope, Edgewater Beach, Kirbyville, Lebanon, Graff,
Salem, Plad, Ava, Foose, Aurora Springs, Cassville, Gladden,
Versailles, Ozark Beach, Bendavis, Marshfield, Appleton City,
Powersite, Meinert, Marionville, Dogwood, Fort Leonard Wood,
Mount Vernon, El Dorado Springs, Arnica, Rogersville, Osage
Beach, Selmore, Edmonson, Huggins, Cross Timbers, Wheatland, and
Warsaw
245 AM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

The National Weather Service in Springfield has expanded the

* Flash Flood Watch to include Portions of central, east central, 
  south central, southwest, and west central Missouri, including the 
  following areas, in central Missouri, Benton, Camden, Hickory, 
  Maries, Miller, Morgan and Pulaski. In east central Missouri, 
  Phelps. In south central Missouri, Dent and Texas. In southwest 
  Missouri, Barry, Cedar, Christian, Dade, Dallas, Douglas, Greene, 
  Laclede, Lawrence, Ozark, Polk, Stone, Taney, Webster and Wright. 
  In west central Missouri, St. Clair.

* Until 1 PM CDT this afternoon.

* Thunderstorms with very heavy rain will train across the same 
  locations through midday Friday.  One to four inches of rain with 
  localized higher amounts will be possible.

* Flash flooding will be possible, especially in low lying areas 
  near creeks, rivers and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

KSZ073-097-101-MOZ066-077-088-093-101-161545-
/O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Carthage, Stippville, Chicopee, Goodman,
Noel, Lowell, Columbus, Fort Scott, Neutral, South West City,
Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar,
Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee
Station, Nevada, and Sherwin
245 AM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS 
AFTERNOON...

The Flash Flood Watch continues for

* Portions of southeast Kansas, including the following areas, 
  Bourbon, Cherokee and Crawford. Portions of Missouri, including 
  the following areas, Barton, Jasper, McDonald, Newton and Vernon.

* Until 1 PM CDT this afternoon.

* Thunderstorms with very heavy rain will train across the same 
  locations through midday Friday.  One to four inches of rain with 
  localized higher amounts will be possible.

* Flash flooding will be possible, especially in low lying areas 
  near creeks, rivers and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Lindenberg
445 
WGUS63 KSGF 161632
FFASGF

Flood Watch
National Weather Service Springfield MO
1132 AM CDT Fri Jul 16 2021

...Flash Flood Watch for portions of Southwest and South Central
Missouri...

.Moderate to heavy rain will continue through 1 PM in portions of
Southwest and South Central Missouri. Runoff from this rain could
produce flooding and will bring a rise to creeks, streams and
rivers. Stay aware near low water crossings.

KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>103-161745-
/O.CAN.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
1132 AM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Kansas and
Missouri has been cancelled. The heavy rain has ended. Creeks,
rivers and streams will be on the rise with runoff from the
previous rainfall. Remain vigilant near low water crossings. 

$$

MOZ082-083-096-104-105-161800-
/O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Dent-Douglas-Taney-Ozark-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Branson, 
Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, 
Powersite, and Wasola
1132 AM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of south central Missouri and southwest Missouri, 
  including the following areas, in south central Missouri, Dent 
  and Texas. In southwest Missouri, Douglas, Ozark, and Taney. 

* Until 1 PM CDT this afternoon

* Thunderstorms with very heavy rain will train across the same 
  locations through midday Friday. One to four inches of rain 
  with localized higher amounts will be possible. 

* Flash flooding will be possible, especially in low lying areas 
  near creeks, rivers and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
530 
WGUS63 KSGF 161801
FFASGF

Flood Watch
National Weather Service Springfield MO
101 PM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

.Showers and thunderstorms are ending across the area. The flash
flood watch will be allowed to expire.

MOZ082-083-096-104-105-161915-
/O.EXP.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Dent-Douglas-Taney-Ozark-
Including the cities of Plato, Roby, Bendavis, Huggins, 
Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, 
Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Branson, 
Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, 
Powersite, and Wasola
101 PM CDT Fri Jul 16 2021

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The Flash Flood Watch for portions of south central Missouri and
southwest Missouri will expire at 1 PM CDT this afternoon. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 3:03 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 15, 3:03 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
303 AM CDT Thu Jul 15 2021

.SHORT TERM...(Today and tonight)
Issued at 303 AM CDT Thu Jul 15 2021

Convection was occurring from southwest Kansas into northern IL,
roughly along and ahead of a surface cold front. Mild and humid
air was south of the front across the forecast area with
temperatures in the low to mid 70s and dew points from the mid to
upper 60s. An upper level trough was located over the central high
plains.

The chance of strong/severe storms and excessive rain will be the
main forecast focus.

The morning should remain mostly dry across the area, with the
upper level trough shifting eastward into eastern KS by midday and
the bulk of the convection remaining north of the CWA. Some
showers/storms may clip our far northern CWA by late morning. As
the upper level trough and shortwave energy begin to spread into
the area during the afternoon, convection will begin to develop
further south into the area and eventually become more widespread
during the evening and overnight periods. There is a marginal risk
of severe storms mainly along and north of the I-44 corridor
within the forecast area. This will mainly occur during the late
afternoon into the evening hours when the best instability will
occur. 0-6km bulk shear values of 20 to 30 kts will be possible
from the late afternoon into the evening. The main risk with the
stronger storms will be with damaging wind gusts.

It looks like the most significant risk with the storms though
will be with the potential of excessive rainfall. PW values of
around 2" will spread into the area ahead of the shortwave and
front late this afternoon and tonight. Repeat heavy rainfall over
the same locations would probably lead to some localized excessive
rain and flooding tonight, mainly over our southeast KS counties
and part of west central into southwest MO.

.LONG TERM...(Friday through Wednesday)
Issued at 303 AM CDT Thu Jul 15 2021

The surface front will continue to shift east across the area on
Friday into Friday night with the chances of convection shifting
more eastward across the area. Drier air will move in behind the
upper level wave.

Another shortwave will track into the area late Saturday into
Saturday night and bring in the next area of showers and
thunderstorms, mainly across the southwest 1/2 of the CWA.

Drier conditions look more likely after the weekend with the
majority of the convection remaining south of the area and surface
high pressure moving into the area from the north.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)

Pilots flying in and out of the southwest Missouri airports can
expect fair weather VFR conditions through tonight and most of
Thursday.

By late Thursday afternoon, a frontal system will approach from
the northwest, forcing showers and thunderstorms. This activity
could be numerous and widespread, resulting in heavy downpours,
cloud to ground lightning, and localized wind gusts.

Prior to the arrival of tomorrow's front, surface winds could
become gusty at times out of the southwest.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Jul 14, 7:52 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
752 PM CDT Wed Jul 14 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
752 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The chances for thunderstorms will increase late in the day
Thursday, Thursday night, and Friday with a few strong to severe
storms and heavy rainfall with a few reports of flash flooding
possible.

Scattered storms will continue at times through the weekend with
a weak stalled front over the area. High pressure may push better
storm chances to the south by Monday.

Afternoon heat index values in 90s are expected Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Ungar

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 AM CDTRiver Flood WatchSGFVernon19 hr
Jul 15, 2:55 PM CDTRiver Flood WatchSGFVernon5 days
Jul 15, 3:39 PM CDTSpecial Weather StatementSGFMorgan21 min
Jul 15, 2:58 PM CDTRiver Flood WatchSGFBourbon68 hr

Nearby

Flash Flood Watches in Missouri, 2021Flash Flood Watches in Kansas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.